Alert archive / California / Flash Flood Warnings in 2007
Flash Flood Warning 1, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Aug 31, 2007, 4:57 PM PDT for Los Angeles County, California. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 31, 2007, 4:57 PM PDT (23:57 UTC)
- Expired
- Aug 31, 2007, 8:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Los Angeles, CA
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Los Angeles County, CA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 31, 5:11 PM PDT | FLASH FLOOD | 2 Ssw Lake Los Angeles, CA | ROAD FLOODING OCCURED BETWEEN 180TH EAST AND PALMDALE BL TO THE LOS ANGELES/SAN BERNARDINO COUNTY LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KLOX 010000 FFWLOX CAC037-010130- /X.NEW.KLOX.FF.W.0001.070831T2357Z-070901T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OXNARD CA 457 PM PDT FRI AUG 31 2007 THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN LOS ANGELES COUNTY IN SOUTHWEST CALIFORNIA... THIS INCLUDES THE CITIES OF PALMDALE AND LANCASTER... * UNTIL 630 PM PDT * AT 453 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE LITTLEROCK...LLANO...PEARBLOSSOM AND LAKE LOS ANGELES EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3441 11820 3432 11765 3482 11767 3482 11822 $$ DCD
5 follow-up statements
000 WGUS76 KLOX 010025 FFSLOX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OXNARD CA 515 PM PDT FRI AUG 31 2007 CAC037-010130- /X.CON.KLOX.FF.W.0001.000000T0000Z-070901T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOS ANGELES CA- 515 PM PDT FRI AUG 31 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM PDT FOR NORTHEASTERN LOS ANGELES COUNTY... AT 508 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE AN AREA OF THUNDERSTORMS OVER THE SAN GABRIEL MOUNTAINS AND THE ANTELOPE VALLEY CAPABLE OF PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE PALMDALE...LANCASTER...LLANO... PEARBLOSSOM...LITTLE ROCK AND LAKE LOS ANGELES. DOPPLER RADAR INDICATES HEAVY RAIN IN THE UPPER REACHES OF LITTLE ROCK CREEK. EXPECT FLOOD WATERS TO MOVE DOWN THE CREEK TOWARDS THE COMMUNITIES OF LITTLE ROCK AND PEARBLOSSOM IN THE NEXT 1 TO 2 HOURS. ANOTHER AREA OF PARTICULAR CONCERN IS AROUND LAKE LOS ANGELES WHERE RADAR INDICATES HEAVY RAIN IN THE LAST 60 MINUTES NEAR 170TH STREET. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. LAT...LON 3441 11820 3432 11765 3482 11767 3482 11822 $$ DCD/CK/ASR
000 WGUS76 KLOX 010106 FFSLOX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OXNARD CA 605 PM PDT FRI AUG 31 2007 CAC037-010130- /X.CON.KLOX.FF.W.0001.000000T0000Z-070901T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOS ANGELES CA- 605 PM PDT FRI AUG 31 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM PDT FOR NORTHEASTERN LOS ANGELES COUNTY... AT 511 PM PDT...A SPOTTER AT LAKE LOS ANGELES REPORTED FLOODING OF STREETS AND ROADWAYS IN HIS AREA. AT 552 PM PDT...ANOTHER SPOTTER REPORTED SEVERAL THUNDERSTORMS IN THE REGION CAPABLE OF PRODUCING FLASH FLOODING IN THE WARNING AREA. LOCATIONS IN THE WARNING INCLUDE ACTON...PALMDALE...LANCASTER... LLANO...PEARBLOSSOM...LITTLEROCK AND LAKE LOS ANGELES. AT 600 PM PDT...RADAR INDICATED SEVERAL SHOWER THROUGHOUT THE REGION WITH THE STRONGEST BEING LOCATED JUST EAST OF ACTON. ANOTHER STRONG THUNDERSTORM WAS LOCATED NEAR THE KERN COUNTY LINE JUST SOUTH OF ROSAMOND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3441 11820 3432 11765 3482 11767 3482 11822 $$ DCD/CK/ASR
000 WGUS56 KLOX 010118 FFWLOX CAC037-010300- /X.EXT.KLOX.FF.W.0001.000000T0000Z-070901T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OXNARD CA 610 PM PDT FRI AUG 31 2007 THE NATIONAL WEATHER SERVICE IN OXNARD HAS EXTENDED THE * FLASH FLOOD WARNING FOR... NORTHEASTERN LOS ANGELES COUNTY IN SOUTHWEST CALIFORNIA... THIS INCLUDES THE CITIES OF PALMDALE AND LANCASTER... * UNTIL 800 PM PDT * AT 607 PM PDT...FLASH FLOODING WAS REPORTED FROM THUNDERSTORMS OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE ACTON...PALMDALE...LANCASTER... LLANO...PEARBLOSSOM...LITTLEROCK AND LAKE LOS ANGELES. WHILE THUNDERSTORMS ARE EXPECTED TO DIMINISH SLOWLY THIS EVENING... RUNOFF FROM EARLIER HEAVY RAINS WILL CONTINUE TO CASCADE DOWN MOUNTAIN SIDES FOR SEVERAL HOURS EVEN AFTER THE RAINS HAVE DIMINISHED OR ENDED. THEREFORE...THE WARNING IS EXTENDED. EXCESSIVE RUNOFF WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS... STREETS AND HIGHWAYS AND RURAL COUNTRY ROADS. ANY LOW LYING AREA COULD BE SUBJECT TO FLOODING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY SINCE THE WATERS ARE FREQUENTLY DEEPER THAN THEY APPEAR. TURN AROUND...DONT DROWN. LAT...LON 3441 11820 3432 11765 3482 11767 3482 11822 $$ DCD/CK/ASR
000 WGUS76 KLOX 010206 FFSLOX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OXNARD CA 702 PM PDT FRI AUG 31 2007 CAC037-010300- /X.CON.KLOX.FF.W.0001.000000T0000Z-070901T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOS ANGELES CA- 702 PM PDT FRI AUG 31 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM PDT FOR NORTHEASTERN LOS ANGELES COUNTY... AT 700 PM PDT...A THUNDERSTORM CAPABLE OF PRODUCING FLASH FLOODING WAS INDICATED 5 MILES EAST OF LAKE LOS ANGELES. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PALMDALE... LANCASTER AND LAKE LOS ANGELES OVERALL THUNDERSTORM ACTIVITY HAS GREATLY DIMINISHED IN THE LAST 45 MINUTES...BUT THE THREAT OF FLASH FLOODING WILL REMAIN UNTIL 800 PM AS THE RUNOFF FROM THE AFTERNOONS STORMS IS STILL SPILLING OUT FROM THE MOUNTAINS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3441 11820 3432 11765 3482 11767 3482 11822 $$ ASR
000 WGUS76 KLOX 010253 FFSLOX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OXNARD CA 755 PM PDT FRI AUG 31 2007 CAC037-010300- /X.CON.KLOX.FF.W.0001.000000T0000Z-070901T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOS ANGELES CA- 755 PM PDT FRI AUG 31 2007 ...THE FLASH FLOOD WARNING FOR THE ANTELOPE VALLEY AND THE NORTHERN WILL BE ALLOWED TO EXPIRE AT 800 PM... AT 745 PM PDT...THERE WAS NO LONGER THUNDERSTORM ACTIVITY OVER THE WARNING AREA. ALSO ENOUGH TIME HAS ELAPSED TO ALLOW THE RUNOFF TO SUBSIDE BELOW FLOOD LEVELS. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3441 11820 3432 11765 3482 11767 3482 11822 $$ ASR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 2:55 PM PDT, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 31, 2:55 PM PDT, 2 hours 2 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 255 PM PDT FRI AUG 31 2007 .SHORT TERM...(TONIGHT-MON) TEMPERATURES CONTINUED TO HEAT UP ONCE AGAIN TODAY. DOWNTOWN ALREADY AT 97 DEGREES AT 2 PM. MOST ALL OTHER AREAS ARE ON TRACK TO BE COMPARABLE TO YESTERDAYS TEMPS. THE RECORD FOR DOWNTOWN LOS ANGELES THIS DAY IS 103 DEGREES SET IN 1967. DONT EXPECT THAT RECORD TO BE BROKEN TODAY. HOWEVER THERE COULD BE SOME RECORDS BROKEN OR TIED BEFORE THE DAY IS DONE. WITH UPR LVL HIGH WELL IN PLACE ACROSS THE SOUTHERN CA AND AZ...TEMPS WILL CONTINUE TO SIZZLE ACROSS THE INTERIOR SECTIONS INCLUDING THE VALLEYS....LOWER MOUNTAIN ELEVATIONS AND THE ANTELOPE VALLEY. SATURDAY AND SUNDAY WILL CONTINUE TO BE JUST AS HOT. THE EXCESSIVE HEAT WARNING WAS EXTENDED THROUGH SATURDAY AND WILL LIKELY HAVE BE EXTENDED THROUGH SUNDAY AS WELL. BOTH WRF AND GFS ARE IN PRETTY GOOD AGREEMENT IN REGARDS TO CONVECTIVE PARAMETERS OVER THE NEXT SEVERAL DAYS. THERE WILL BE PLENTY OF MID LVL MOISTURE ACROSS THE LOCAL MOUNTAINS AND THE ANTELOPE VALLEY AS ANOTHER SURGE OF MID LVL MOISTURE MOVES INTO THE AREA SUN AND MON. THEREFORE ADDED 20 PERCENT POPS THROUGH MONDAY EVENING. IN FACT...ADDED SLIGHT CHANCE POPS FOR SUNDAY NIGHT ACROSS THE LA/VTA VALLEYS AND COASTAL AREAS AS UPPER LVL DEFORMATION ZONE IS FORECAST TO MOVE ACROSS THE AREA SUNDAY EVENING. BOTH SUN AND MON INDICATE A BROAD AREA OF LIFTED INDEX VALUES BETWEEN -2 TO NEAR -4 ACROSS INTERIOR SECTIONS...WITH K-INDEX VALUES NEAR 40 (VERY CONVECTIVE) FOR THIS AFTERNOON AND AGAIN ON SUN AND MON AFTERNOONS. LATEST SOUNDER PWAT GOES IMAGERY INDICATED 1.5 INCHES ACROSS MUCH OF SOUTHERN CAL WHILE WRF MODEL DATA CONCURS. BOTTOM LINE IS THAT THIS PATTERN WILL CONTINUE THROUGH LABOR DAY WITH RECORD OR NEAR RECORD HOT TEMPS AND MUGGY CONDITIONS. .LONG TERM...(TUE-FRI) BOTH GFS AND ECMWF ARE IN FAIRLY GOOD AGREEMENT WITH OVERALL PATTERN THROUGH FRI. UPR LVL HIGH BEGINS TO BUILD NORTH AND WEST OVER THE EASTERN PACIFIC. AND WITH THIS...A TROF WILL DIG SOUTH ON THE EASTERN PERIPHERAL OF THE HIGH FROM IDAHO INTO NEVADA ON WED. AS HIGH PRESSURE WEAKENS OVER THE AREA...THICKNESS LVLS WILL LOWER AS WELL AS 950 MB TEMPS. THIS WILL TRANSLATE INTO A COOLING TREND THROUGH THE EXTENDED PERIOD. TEMPS WILL CONTINUE TO BE ABOVE NORMAL THROUGH THURSDAY...THEN BE NEAR NORMAL BY FRI. COASTAL AREAS SHOULD CONTINUE TO BE MILD OVERALL. MODELS DO INDICATE THAT 700MB MID LVL MOISTURE COULD CONTINUE SO EXPECT A CONTINUATION OF CU BUILDUPS ACROSS THE MOUNTAINS AT THE LEAST. && .AVIATION...31/1820Z GOOD CONFIDENCE IN MOST LOCATIONS SOUTH OF POINT CONCEPTION REMAINING CLEAR OVERNIGHT...EXCEPT FOR KOXR WHICH WILL BE AFFECTED BY A FINGER OF FOG PUSHING THROUGH THE SANTA BARBARA CHANNEL. THE LOW CLOUDS AND FOG WILL BE LOCALLY DENSE ON THE CENTRAL COAST. KLAX...CLEAR THROUGH SATURDAY WITH NORMAL SEA BREEZES. KBUR...CLEAR THROUGH SATURDAY WITH NORMAL SEA BREEZES. .LOX WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...KAPLAN AVIATION...SWEET WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Aug 31, 3:50 PM PDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 350 PM PDT FRI AUG 31 2007 CAZ034>041-044>047-051>054-059-087-088-011300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 334 PM PDT FRI AUG 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY WIDESPREAD EXCESSIVE HEAT WILL PERSIST ACROSS THE VALLEYS AND MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES TODAY. MANY VALLEY LOCATIONS WILL EXPERIENCE HEAT INDEX VALUES OF 106 TO 112 DEGREES...WHILE LOWER MOUNTAIN ELEVATIONS WILL HAVE READINGS BETWEEN 100 AND 106 DEGREES. HIGH RIP CURRENT RISK WILL BE AFFECTING SOUTH AND SOUTHWEST BEACHES TODAY AS AN INCREASING SOUTH SWELL WITH A LONG PERIOD MOVES INTO THE COASTAL WATERS. * EXCESSIVE HEAT WARNING.....SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY WIDESPREAD EXCESSIVE HEAT WILL PERSIST ACROSS THE VALLEYS AND MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES SATURDAY THROUGH SUNDAY. HEAT INDEX VALUES MAY RISE AND RANGE FROM 106 TO 113 DEGREES...WHILE LOWER MOUNTAIN ELEVATIONS MAY HAVE READINGS BETWEEN 100 AND 107 DEGREES. OTHERWISE HAZARDOUS WEATHER IS NOT EXPECTED MONDAY THROUGH THURSDAY. HIGH RIP CURRENT RISK WILL BE AFFECTING SOUTH AND SOUTHWEST BEACHES ON SATURDAY AS AN INCREASING SOUTH SWELL WITH A LONG PERIOD MOVES INTO THE COASTAL WATERS. * EXCESSIVE HEAT WARNING.....SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KAPLAN
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 3:23 AM PDT | Excessive Heat Warning | LOX | Los Angeles | 4 days |
Nearby
Flash Flood Warnings in California, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive.